MAUDE Adverse Event Report: ENCORE MEDICAL L.P. OMEGA HIP; NECK, FEMORAL, MODULAR, 32MM 8 CERASIVE TAPER

ENCORE MEDICAL L.P. OMEGA HIP; NECK, FEMORAL, MODULAR, 32MM 8 CERASIVE TAPER
Model Number 497-28-035
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the neck dissociating from the stem.The surgeon cemented the neck into place and replaced the head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the neck having dissociated from stem.The previous surgery and the revision detailed in this investigation occurred 3.8 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the neck having dissociated from the stem.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to the neck having dissociated from stem.The previous surgery and the revision detailed in this investigation occurred 3.8 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the neck having dissociated from the stem.There were no findings during this investigation that indicate that the reported device was defective.Due to the technique/procedure of removing a head from the construct, the stem and shell have been added to the affected items.It is likely that some components may have been replaced with competitor's product but could not be confirmed.Per the report, the neck was not replaced, but it was the main contributor to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
OMEGA HIP
Common Device Name
NECK, FEMORAL, MODULAR, 32MM 8 CERASIVE TAPER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7386465
Report Number1644408-2018-00286
Device Sequence Number196150
Product Code LPH
UDI-Device Identifier00888912087278
UDI-Public(01)00888912087278
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K000817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model Number497-28-035
Device Catalogue Number410-32-108
Device Lot Number896B1051
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer04/24/2018
07/10/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/24/2018
07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
412-02-049 , LOT 996B1042; 497-28-035, LOT 631C1112
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR